MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 16X1 RB; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305197
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
Material# 305197 batch # 3320201 it was reported by customer that broken at the base right after needle verbatim rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no medline number 200613171 item: 305197 quantity affected: 2 cases serial/lot number: (b)(6).Are any samples available for return? yes reported issue: the crna¿s are finding a lot from same lot are broken at the base right after needle when they open them up from packaging.I have one in my possession and have asked them to keep them as they find them instead of disposing of them.Multiple crna¿s state they have disposed quite a few of them over the last week since they started with this lot.
 
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
Pr (b)(4) follow up for device evaluation it was reported the needles are broken at the base.To aid in the investigation, eleven samples were received for evaluation by our quality team.Six samples came in sealed packaging blisters and five samples came in opened packaging blisters.A visual inspection was performed.First with 10x magnification and then with 30x magnification.The samples that came in the sealed packaging blisters had no defects or imperfections.The remaining samples have damaged needles hubs 3/8" from the bottom of the needle hub.No other defects or imperfections were observed.This defect could occur if the fixture holding the hub was misaligned.A device history record review was completed for provided material number 305197, lot 3320201.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.Verification of the assembly process was performed.The settings and alignment of the fixtures were correct, and the flow of product was good.The samples will be shown to associates for awareness.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description
No additional information received material# 305197 batch #3320201 it was reported by customer that broken at the base right after needle verbatim rcc received a complaint via email.Email(s) attached.Injuries or adverse event: no medline number 200613171 item: 305197 quantity affected: 2 cases serial/lot number:(b)(6) po : 4516996962 are any samples available for return? yes reported issue: the crna¿s are finding a lot from same lot are broken at the base right after needle when they open them up from packaging.I have one in my possession and have asked them to keep them as they find them instead of disposing of them.Multiple crna¿s state they have disposed quite a few of them over the last week since they started with this lot.

Brand Name
NEEDLE 16X1 RB
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19232593
Report Number1911916-2024-00303
Device Sequence Number5855850
Product Code FMI
UDI-Device Identifier30382903051978
UDI-Public(01)30382903051978
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305197
Device Lot Number3320201
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown